MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon catheter was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon catheter was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the lesion was severely stenosed and the balloon ruptured after being inflated once for few seconds.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6).Device evaluated by mfr: charger 12.0 x80, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A visual examination identified a balloon longitudinal tear beginning approximately 13mm distal of the proximal markerband and extending approximately 80mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres as per charger specification.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip.This concludes the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12901492
Report Number2134265-2021-15076
Device Sequence Number17149919
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026996575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer12/01/2021
12/21/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/08/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale